Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Apr 9, 2021, 4:42 PM CDT for 8 counties in Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 9, 2021, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Gulf County, FL, Jefferson County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted.
894
WWUS82 KTAE 092142
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Fri Apr 9 2021
FLZ010>018-026-027-108-112-114-115-118-127-GAZ155>158-092230-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Inland Bay FL-Calhoun FL-Inland Gulf FL-South Walton FL-Leon FL-
Coastal Gulf FL-Coastal Bay FL-Coastal Jefferson FL-
Inland Jefferson FL-Jackson FL-Coastal Franklin FL-Washington FL-
Inland Wakulla FL-Decatur GA-Thomas GA-Seminole GA-Grady GA-
542 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTH CENTRAL WALTON
COUNTIES IN THE PANHANDLE OF FLORIDA...LIBERTY COUNTY IN BIG BEND OF
FLORIDA...SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF
FLORIDA...LEON COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN
JACKSON...BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
WAKULLA...GADSDEN...JEFFERSON AND NORTHWESTERN FRANKLIN COUNTIES IN
BIG BEND OF FLORIDA...SOUTHERN SEMINOLE...SOUTHERN DECATUR...SOUTHERN
GRADY COUNTIES IN SOUTHWESTERN GEORGIA AND SOUTHEASTERN THOMAS
COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 630 PM EDT/530 PM CDT/...
At 540 PM EDT/440 PM CDT/, Doppler radar was tracking gusty showers
southeast of a line extending from near Panama City Beach to 8 miles
west of Greensboro to 13 miles east of Monticello. Movement was east
at 50 mph.
Wind gusts around 40 mph will be possible with these showers.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Monticello,
Quincy, Havana, Midway, Tallahassee, Blountstown, St. Marks,
Woodville, Crawfordville, Port St. Joe, Springfield, Mexico Beach,
Hiland Park, Stonemill Creek, Doak Campbell Stadium and
Chattahoochee.
LAT...LON 3074 8497 3068 8374 3066 8374 3065 8365
3023 8392 2970 8533 2980 8549 2989 8550
3022 8605 3024 8615 3030 8624
TIME...MOT...LOC 2140Z 262DEG 43KT 3026 8589 3055 8489 3056 8365
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:04 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 9, 2:04 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
304 PM EDT Fri Apr 9 2021
...MAJOR SQUALL LINE WITH DAMAGING WINDS EXPECTED ON SATURDAY...
.NEAR TERM [Through Saturday]...
Much of the area has been worked over by widespread showers and
thunderstorms which have stabilized the atmosphere for most of the
region. The exception is coastal and eastern portions of the
Florida Big Bend and the gulf waters where isolated strong to
severe storms are still possible. After a lull period, the main
event will unfold late tonight into Saturday as a fast-moving
quasi-linear convective system (QLCS) sweeps across the entire
forecast area. Our central time zone counties have been upgraded
to an enhanced risk for severe storms by the Storm Prediction
Center, with the remainder of the forecast area under a slight
risk. Damaging straight-line winds in excess of 70 mph are
expected with this squall line. In addition, hail and isolated
tornadoes will be possible. As far as timing goes, the line should
be arriving in our Southeast Alabama zones by around 12Z, give or
take an hour or two, then reach Albany to Tallahassee to
Apalachicola areas in the late morning to early afternoon and then
points east later in the afternoon.
.SHORT TERM [Saturday Night Through Sunday Night]...
After the passage of the QLCS earlier on Saturday, the cold front
will still be to our northwest. This will allow for continuing
rainfall Saturday night into Sunday morning, as the moisture and
lift required will still be in place, as well as decent
southerly/southwesterly flow in the mid-levels. The cold front is
expected to complete its passage through our CWA by Sunday night.
Showers and thunderstorms will be likely on Sunday but with less
coverage than Saturday. Some of these storms could be strong to
severe, and the Storm Prediction Center has placed us in a
Marginal Risk for Severe Storms on Sunday with the main threats of
strong winds, small hail and a brief tornado or two. Heavy
rainfall may be possible in the stronger storms. PoPs for Sunday
are about 50 percent for most of the region except in extreme SE
counties in the Big Bend where chances increase to about 60
percent for Sunday. Rain chances will decrease throughout the day
from west to east as the cold front passes through.
Temperatures on Sunday will begin in the low 60s and are expected
to warm to the upper 70s. As the cold front passes through, the
winds will change from southerly to westerly, although wind speeds
should remain calm between 5-10 mph during the day.
.LONG TERM [Monday Through Friday]...
Upper level ridging begins to build on Monday with a drier
airmass in place over the region. By Tuesday or Wednesday, the
ridge will weaken as an unsettled pattern developing along the
Gulf coast. This will increase our rain chances through the work
week.
High temperatures during this period are expected to be in the
upper 70s to low 80s. Low temperatures will be from the mid-upper
50s to low 60s.
&&
.AVIATION...
[Through 18Z Saturday]
Periods of MVFR and IFR ceilings will be possible at the
beginning of the period as remnant showers with occasional rumbles
of thunder continue from earlier more intense convection. A
squall line of thunderstorms is expected to sweep across the area
terminals starting in the pre-dawn hours at DHN and ECP and in the
mid morning hours at TLH and ABY. These storms could be
accompanied by very strong wind gusts as high as 70-80 mph, along
with IFR ceilings and visibilities.
&&
.MARINE...
Expect the winds and seas to be elevated today, especially near
any strong to severe thunderstorms, with wave heights maxing out
around 6-7 feet on Saturday. A Small Craft Advisory will be in
effect starting at 03Z tonight and last through the day Saturday.
Southerly winds will remain elevated through the weekend, into
Monday. Winds will veer to the northeast early next week in the
wake of a cold frontal passage. More tranquil boating conditions
may return by Tuesday.
&&
.FIRE WEATHER...
Multiple rounds of wetting rain preclude any fire weather
concerns over the next several days.
&&
.HYDROLOGY...
Several inches have fallen already today in our Florida Panhandle
coastal counties. But by tomorrow, a more widespread heavy rain
event will occur, suggesting flash flooding will be a concern.
Areas most prone to flash flooding in this will be urban areas of
Southeast Alabama, extreme Southwest Georgia, and the Florida
Panhandle. Especially areas that were affected by heavy rain
today.
Riverine flooding will take time to develop, given the
anticipated rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding
in the days ahead. Further east, the Ochlockonee River could reach
minor flooding should 4 inches of rain fall upstream of Leon
County. Other remaining basins in the region could rise into the
action category, but minor flooding is unlikely based on the
latest forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 62 79 65 79 59 / 20 90 50 40 10
Panama City 65 76 67 75 61 / 40 90 40 30 0
Dothan 62 74 63 77 55 / 60 90 40 20 0
Albany 61 79 64 78 56 / 40 80 40 20 0
Valdosta 60 83 64 77 58 / 20 80 50 40 10
Cross City 61 82 66 75 62 / 10 70 70 50 10
Apalachicola 66 75 67 74 62 / 20 90 50 40 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 11 PM EDT /10 PM CDT/ this evening to
8 PM EDT /7 PM CDT/ Saturday for Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Wool
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Wool
MARINE...Montgomery
FIRE WEATHER...Wool
HYDROLOGY...Godsey/MontgomeryIn the hours before
Special weather statement, Apr 9, 11:56 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1256 PM EDT Fri Apr 9 2021
FLZ008-010>014-016-026-108-112-114-GAZ155-156-091800-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
South Walton FL-Coastal Gulf FL-Coastal Bay FL-Central Walton FL-
Jackson FL-Washington FL-Decatur GA-Seminole GA-
1256 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHWESTERN GULF...BAY
AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN GADSDEN
COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN WALTON COUNTY IN THE
PANHANDLE OF FLORIDA...CENTRAL LIBERTY COUNTY IN BIG BEND OF
FLORIDA...WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...WESTERN
DECATUR AND SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 200 PM
EDT/100 PM CDT/...
At 1254 PM EDT/1154 AM CDT/, Doppler radar was tracking showers with
occasional thunder along a line extending from 12 miles southeast
of Cottonwood to near Panama City Beach. Movement was east at 40 mph.
Winds in association with and just behind these showers may gust up
to around 40 mph.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Vernon,
Blountstown, Marianna, Chipley, Quincy, Bainbridge, Springfield,
Mexico Beach, Hiland Park, Stonemill Creek, Chattahoochee,
Greensboro, Tyndall Air Force Base, Orange, Bradford and Parker.
LAT...LON 3031 8612 3100 8529 3101 8460 3042 8463
2988 8540
TIME...MOT...LOC 1654Z 271DEG 34KT 3096 8512 3027 8585Local storm report, Apr 9, 12:01 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
101 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD PANAMA CITY 30.18N 85.66W
04/09/2021 BAY FL 911 CALL CENTER
REPORT OF OAK AVE BEING CLOSED.
&&
RHLocal storm report, Apr 9, 12:03 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM FLASH FLOOD PANAMA CITY 30.17N 85.66W
04/09/2021 BAY FL PUBLIC
REPORT OF 14TH ST BEING CLOSED WEST OF JENKS
AVE.
&&
RHSpecial weather statement, Apr 9, 12:39 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EDT Fri Apr 9 2021
FLZ014-015-026-027-091830-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Inland Wakulla FL-
139 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...LIBERTY AND
NORTH CENTRAL FRANKLIN COUNTIES UNTIL 230 PM EDT/130 PM CDT/...
At 139 PM EDT/1239 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Stonemill Creek, or 23 miles south of
Blountstown, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orange, Telogia, East Camp, Jewel Fire Tower, Morgan Place, Vilas,
Jensen Place, Central City, Clio, Owens Bridge, Poplar Camp, Kern,
Wilma, Sumatra, Willis Landing, Nixon Garden, Twin Pole and Hosford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3014 8516 3045 8471 3034 8470 3033 8472
3032 8470 3030 8471 3030 8469 3002 8466
2996 8508
TIME...MOT...LOC 1739Z 246DEG 11KT 3010 8504Local storm report, Apr 9, 12:50 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HEAVY RAIN MEXICO BEACH 29.95N 85.42W
04/09/2021 M7.32 INCH BAY FL MESONET
7.32 INCHES OF RAIN SO FAR TODAY AT THE
MEXICO BEACH WEATHERSTEM SITE.
&&Special weather statement, Apr 9, 4:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Fri Apr 9 2021
FLZ010>018-026-027-108-112-114-115-118-127-GAZ155>158-092230-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Inland Bay FL-Calhoun FL-Inland Gulf FL-South Walton FL-Leon FL-
Coastal Gulf FL-Coastal Bay FL-Coastal Jefferson FL-
Inland Jefferson FL-Jackson FL-Coastal Franklin FL-Washington FL-
Inland Wakulla FL-Decatur GA-Thomas GA-Seminole GA-Grady GA-
542 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTH CENTRAL WALTON
COUNTIES IN THE PANHANDLE OF FLORIDA...LIBERTY COUNTY IN BIG BEND OF
FLORIDA...SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF
FLORIDA...LEON COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN
JACKSON...BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
WAKULLA...GADSDEN...JEFFERSON AND NORTHWESTERN FRANKLIN COUNTIES IN
BIG BEND OF FLORIDA...SOUTHERN SEMINOLE...SOUTHERN DECATUR...SOUTHERN
GRADY COUNTIES IN SOUTHWESTERN GEORGIA AND SOUTHEASTERN THOMAS
COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 630 PM EDT/530 PM CDT/...
At 540 PM EDT/440 PM CDT/, Doppler radar was tracking gusty showers
southeast of a line extending from near Panama City Beach to 8 miles
west of Greensboro to 13 miles east of Monticello. Movement was east
at 50 mph.
Wind gusts around 40 mph will be possible with these showers.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Monticello,
Quincy, Havana, Midway, Tallahassee, Blountstown, St. Marks,
Woodville, Crawfordville, Port St. Joe, Springfield, Mexico Beach,
Hiland Park, Stonemill Creek, Doak Campbell Stadium and
Chattahoochee.
LAT...LON 3074 8497 3068 8374 3066 8374 3065 8365
3023 8392 2970 8533 2980 8549 2989 8550
3022 8605 3024 8615 3030 8624
TIME...MOT...LOC 2140Z 262DEG 43KT 3026 8589 3055 8489 3056 8365The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:48 AM CDT | Special Marine Warning | TAE | 57 min | |
| Apr 9, 3:16 AM CDT | Special Weather Statement | TAE | Gulf | 44 min |
| Apr 9, 3:31 AM CDT | Special Marine Warning | TAE | 44 min | |
| Apr 9, 3:44 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 31 min |
| Apr 9, 4:15 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 45 min |
| Apr 9, 4:55 AM CDT | Severe Thunderstorm Warning | TAE | Franklin | 35 min |
| Apr 9, 5:22 AM CDT | Special Marine Warning | TAE | 53 min | |
| Apr 9, 5:31 AM CDT | Special Weather Statement | TAE | Franklin | 44 min |
| Apr 9, 5:49 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 56 min |
| Apr 9, 6:07 AM CDT | Special Marine Warning | TAE | 113 min | |
| Apr 9, 6:37 AM CDT | Special Weather Statement | TAE | Liberty | 38 min |
| Apr 9, 6:43 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson | 62 min |
| Apr 9, 6:48 AM CDT | Areal Flood Advisory | TAE | Bay, Gulf | 3 hr |
| Apr 9, 6:59 AM CDT | Special Weather Statement | TAE | Walton | 46 min |
| Apr 9, 7:16 AM CDT | Special Weather Statement | TAE | Holmes | 44 min |
| Apr 9, 7:18 AM CDT | Special Weather Statement | TAE | Gulf | 27 min |
| Apr 9, 7:34 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 43 min |
| Apr 9, 7:35 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 55 min |
| Apr 9, 7:54 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 9, 8:31 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Apr 9, 9:22 AM CDT | Flash Flood Warning | TAE | Bay, Walton | 3 hr |
| Apr 9, 9:53 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Apr 9, 10:27 AM CDT | Severe Thunderstorm Warning | TAE | Bay | 48 min |
| Apr 9, 11:04 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 41 min |
| Apr 9, 11:11 AM CDT | Flash Flood Warning | TAE | Bay, Gulf | 2 hr |
| Apr 9, 11:27 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Apr 9, 11:43 AM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| Apr 9, 11:56 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson, Liberty, Washington | 64 min |
| Apr 9, 12:39 PM CDT | Special Weather Statement | TAE | Liberty | 51 min |
| Apr 9, 2:07 PM CDT | Small Craft Advisory | TAE | 29 hr | |
| Apr 9, 2:28 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 9, 5:25 PM CDT | Special Marine Warning | TAE | 95 min | |
| Apr 9, 8:09 AM CDT | Special Weather Statement | TAE | Randolph | 51 min |
| Apr 9, 8:20 AM CDT | Special Weather Statement | TAE | Decatur | 40 min |
| Apr 9, 8:38 AM CDT | Special Weather Statement | TAE | Terrell | 52 min |
| Apr 9, 8:44 AM CDT | Severe Thunderstorm Warning | TAE | Early, Miller | 61 min |
| Apr 9, 7:57 AM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 63 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.